Drugs Seen In Mass Overdose Seen At Hennepin Poison Center
MINNEAPOLIS (WCCO) — It’s known by several names including 2 C-E and Europa. Officials say you can buy the drug online legally and it has the same effect as the drug Ecstasy. Wednesday night it was responsible for the death of a 19-year-old man and the hospitalization of 10 other young people in Blaine.
Kirk Hughes of the Hennepin Regional Poison Center said the drug is a legal man-made hallucinogenic stimulant that can be very dangerous. He said there are drugs in the same class as 2 C-E that are controlled.
“There are some within this class, there’s something called 2 C-B, and this is something they call a Schedule 1 drug. So there is no medicinal or medical reason to use it and has a high addictive potential. So that’s already been identified.” explained Hughes.
Several other analogs are uncontrolled but they do fall under what they call a Federal Analog Act, because their so similar and are treated like they can be controlled.
According to Hughes the drug are easy to obtain on the Internet and what is being sold may not actually be what your purchasing.
WCCO’s John Hines Interviews Kirk Hughes
“The purity may be in question. What’s being reported as being sold is not necessarily what is. And even if it is what’s being advertised it can still be very dangerous as we’ve seen,” said Hughes.
Symptoms of an overdose of 2 C-E varies from person to person. Hughes said there are common symptoms you can look for.
“What you would see is an increased heart rate, maybe increased breathing, increased blood-pressure, and the biggest thing is it increases your body temperature to the point where things don’t work too well.”
After the situation that occurred in Blaine this week, Hughes suggests if you ever see someone who overdoses on a drug, legal or not, call 911 if it’s an emergency. If it’s not an emergency or you want more information call the Hennepin Regional Poison Control Center at 1-800-222-1222.